This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am a 31 year old female and have been suffering from urethral spasm for over 2 years now. This feels like a constant UTI with ongoing muscle spasm. I initially saw a urologist who said that I had urethral stenosis (narrow urethra) and performed a cystoscopy dialation. Following the procedure I had a significant and unexpected increase in pain and discomfort for a number of months - that seriously impeded getting even a reasonable nights sleep. I was unable to get an early appointment and was advised by the consultants secretary that I was not a priority and reminded that there were other people who had cancer.I then tried vesicare medication however reacted quite badly to this in terms of stomach cramps etc. I then changed consultant and hospital and in July of this year had an appointment where it was recommended that I undertake a course of vitamin C to see if this would reduce the acidity of the urine and physiotherapy to see if this would help my muscles relax. I was then reviewed in November 2008. However by this time I had still not had the physiotherapy appointment and it turns out that the referrral had been lost. I saw a registrar at the appointment in November and was advised about having a urodynamics test even though I had still not undergone the inital recommendation of physio that had been suggested 4 months previously. She did not appear to be able to explain whether there were any risks to undergoing to urodynamics test advising that I would be sent a leaflet in the post. I was concerned as to whether the test would further irritate my urethra. I then wrote to the consultant who (to be fair) saw me in between her day surgeries as it would have been some time before I would have been offered a further appointment. As a result though it was quite a rushed appointment. She suggested that my urethra was contracting when it should be relaxing and that physio might help this. She then said that the urodynamic test would possibly confirm her view but was not necessary in order to try another medication - the only likely outcome of the test. She suggested that it is a medication that works in the urethra and would not have the same side effects of vesicare and that I would know if it was working in one week. She did not appear however to be able to give an indication as to whether this medication would require to be used in the long term or whether it could lead to a resolution of the difficulties. She suggested that I would not however be able to consider taking this medication until after I try the physio and have a further appointment that will be in March 2009. I suggested that I wanted to write down what she had said however she indicated that she did not have time and was advised that she would cc me in to a letter hence the reason I was unable to catch the name of the medication. To say that I have been made to feel like a bother of patient is an understatement. Whilst I fully appreciate and am thankful that my condition is not serious in terms of being life threatening - the level of discomfort and painful spasma are having a significant impact on my daily well being. It is also having an affect on my relationship as sometimes I am just too uncomfortable. I am otherwise a very active person who loves to run and dance. The level of discomfort during these activities can also be quite distressing. I would be most grateful for any advise that anyone has. Thanks.
It sounds like you have been given a run a round. However I'm not surprised.
I have had an indwelling catheter since the first week of March. I experience bladder spasms from the balloon fof the catheter making contact with the bladderneck.
My family doctor had tried me on Vesicare, but also had bad side effects from it to the extend that I preferred the spasms over the medication to treat it.
I have had many occasions where I had an indwelling chatheter and they used to give Buscopan to deal with the cramping and spasms. I still use the Buscopan but it is no longer enough for me. When things get bad enough I now use Morphine tablets.
I prefer the Morphine over the Percacet that they had tried first. The Percacet worked for the pain but had the side effect of having a hangover.
As for medical secerateries, I know what you mean. They can be as bad or worse then the condition that you are seeing a doctor for. I have had the luck that I have the support of my family doctor. I have made it known the them that I will no longer deal with these idiots (Specialists and secerateries) in the mediacal proffession.
I'm currently waiting to see what they will do in regards to a fistula (hole) between my prostate and rectum. With this communication between the rectum and prostate, I experience a constant UTI. I came down with a kidney infection and pneumonia during the first week of March 2008. I jokingly told my wife that it would probably take a year before a decision to correct this was made. I have another in office follow up appointment on January 8 2009. It most likely will be just to get the catheter changed.
I don't know as to what options you have at your disposal. I now refuse to deall with specialist who refuse to take the time to deal with me as a person and not just a client who is lining their pockets.
I know that using medications to combat pain are not the anwser, but you should not have to live in constant pain.
I hope that your condition will be dealt with soon, and that you will get relief from pain.
Thanks Ron - sounds like you have had a very difficult time of things. Honestly as a patient you end up feeling like you have to apologise for the inconvenience that you are causing by requiring a service. Hope you appointment in January goes well. Best wishes, D.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.